Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 154, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2020, 3:58 PM EDT for Hardin County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2020, 3:58 PM EDT (19:58 UTC)
- Expired
- Jul 8, 2020, 4:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:09 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 8, 2:09 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 209 PM EDT Wed Jul 8 2020 .SYNOPSIS... Above normal temperatures and high humidity levels will provide a chance for afternoon and evening storms through the work week. A frontal system pushing through the Ohio Valley late Friday into Saturday will return temperatures to near normal for the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Heat index values will be close to heat advisory criteria again today. Could see some isolated locations that reach this level, however since this is expected to be isolated decided to continue the sps for now. Similar to the last several days expect isolated to scattered showers and thunderstorms to develop during the afternoon hours before tapering off during the evening time frame. Flow will be very weak and therefore with any thunderstorms that develop expect them to be slow moving. Due to this isolated flooding concerns still exist. Also cannot rule out a brief gusty wind with some of this thunderstorm activity as well. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Northern stream shortwave trough approaches the region from the west on Thursday, with mid-level flow slowly becoming southwesterly... albeit less than 10 knots. Outside of that, the forecast area remains in a hot and humid airmass with little forcing. Decided to stay with chance PoPs during the afternoon hours. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Mid level short wave energy will move across the Great Lakes Thursday night into Friday. This will help develop a trough across the eastern US that will be reinforced by a couple of additional mid level short waves Saturday into Sunday, possibly leading to brief closed upper level low over the upper Ohio Valley by Monday. This will result in chances for showers and thunderstorms at times through the weekend and into early next week. Pcpn timing will be somewhat dependent on the timing of the short waves, but there will also likely be some diurnal enhancement. Will try to dry things out by Tuesday as the trough shifts east and mid level ridging begins to build in from the west. Highs on Friday will be in the upper 80s to lower 90s. We should then see a gradual return to more seasonable temperatures through early next week as the trough settles into the region with highs in the mid to possibly upper 80s through the remainder of the long term period. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Cu will continue to develop this afternoon. Showers and thunderstorms have already started to develop near KCVG, KLUK, and KDAY. Expect additional thunderstorms to develop during the afternoon to early evening time frame. Much of the thunderstorm activity will dissipate by sunset. There will be the potential for some fog to develop during the overnight hours. Have the lowest vsbys in the river valley location at KLUK. Expect additional showers and thunderstorms to develop during the afternoon hours on Thursday. Except for the potential of an isolated wind gust with thunderstorm activity, winds will be light and less than 10 knots. OUTLOOK...Thunderstorms are possible Thursday afternoon through Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Novak SHORT TERM...Hogue LONG TERM...JGL AVIATION...Novak
Hazardous weather outlook, Jul 8, 3:41 PM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 341 PM EDT Wed Jul 8 2020 INZ050-058-059-066-OHZ026-034-035-042>045-051>053-060>062-091945- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Miami-Champaign-Clark-Preble-Montgomery-Greene- 341 PM EDT Wed Jul 8 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Hot and humid conditions will lead to heat indices in the 95 to 100 degree range through the early evening hours. In addition, scattered thunderstorms will be capable of producing heavy rain and localized flooding through the early evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms will be capable of producing heavy rain and localized flooding during the afternoon and evening hours through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ046-054>056-063>065-070>074-077>082-088- 091945- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Delaware- Madison-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Butler- Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 341 PM EDT Wed Jul 8 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. Hot and humid conditions will lead to heat indices in the 95 to 100 degree range through the early evening hours. In addition, scattered thunderstorms will be capable of producing heavy rain and localized flooding through the early evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Hot and humid conditions on Friday will lead to heat indices of 95-100 degrees. In addition, scattered thunderstorms will be capable of producing heavy rain and localized flooding during the afternoon and evening hours through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 12:53 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1253 PM EDT Wed Jul 8 2020
KYZ091-092-081730-
Boone KY-Kenton KY-
1253 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON AND SOUTHERN
BOONE COUNTIES UNTIL 130 PM EDT...
At 1253 PM EDT, radar indicated a strong thunderstorm over Union.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere,
Walton, Crestview Hills, Oakbrook, Burlington, Union, Atwood,
Richwood, Bank Lick, Big Bone Lick, Ricedale, Hueys Corners,
Beaverlick and Verona.
This includes the following Interstates...
I-71 in Kentucky between mile markers 72 and 77.
I-75 in Kentucky between mile markers 169 and 184.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3881 8465 3885 8475 3894 8478 3901 8472
3905 8462 3898 8453 3890 8451 3885 8455
TIME...MOT...LOC 1653Z 044DEG 1KT 3892 8465
BinauSpecial weather statement, Jul 8, 1:46 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
146 PM EDT Wed Jul 8 2020
KYZ091-092-095-096-081815-
Boone KY-Pendleton KY-Kenton KY-Grant KY-
146 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
BOONE...NORTHEASTERN GRANT AND WEST CENTRAL PENDLETON COUNTIES UNTIL
215 PM EDT...
At 145 PM EDT, radar indicated a strong thunderstorm near Crittenden.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Walton, Crittenden, Fiskburg, Atwood, Sherman, Verona, Piner, Bracht
and Gardnersville.
This includes the following Interstates...
I-71 in Kentucky between mile markers 74 and 77.
I-75 in Kentucky between mile markers 162 and 172.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3885 8467 3890 8460 3888 8453 3882 8447
3878 8447 3875 8449 3873 8460 3875 8464
3880 8467
TIME...MOT...LOC 1745Z 333DEG 4KT 3882 8455
BinauSpecial weather statement, Jul 8, 2:10 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
210 PM EDT Wed Jul 8 2020
OHZ044-081845-
Logan OH-
210 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN COUNTY UNTIL
245 PM EDT...
At 210 PM EDT, radar indicated a strong thunderstorm near De Graff.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Bellefontaine, De Graff, Quincy, Mcmorran, Logansville, Bloom Center
and Lewistown.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4040 8380 4035 8379 4027 8382 4026 8390
4027 8390 4027 8401 4032 8401 4032 8400
4041 8400 4044 8396 4044 8387
TIME...MOT...LOC 1810Z 041DEG 4KT 4035 8394
BinauSpecial weather statement, Jul 8, 3:07 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
307 PM EDT Wed Jul 8 2020
OHZ061-062-081945-
Montgomery OH-Greene OH-
307 PM EDT Wed Jul 8 2020
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT WEST CENTRAL GREENE
AND CENTRAL MONTGOMERY COUNTIES UNTIL 345 PM EDT...
At 306 PM EDT, radar indicated a thunderstorm over Moraine. This
storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Beavercreek, Fairborn, Trotwood, Miamisburg,
Bellbrook, Moraine, Oakwood, Wright-Patterson Afb, West Carrollton,
Riverside, Germantown, Shiloh, Centerville, Fort Mckinley, Drexel,
Woodbourne-Hyde Park and Overlook-Page Mano.
This includes I-75 in Ohio between mile markers 44 and 58.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3969 8438 3980 8433 3982 8422 3981 8410
3975 8404 3966 8406 3962 8412 3962 8422
3963 8435
TIME...MOT...LOC 1906Z 311DEG 3KT 3973 8421
BinauSpecial weather statement, Jul 8, 3:33 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
333 PM EDT Wed Jul 8 2020
OHZ026-082015-
Hardin OH-
333 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN COUNTY UNTIL
415 PM EDT...
At 333 PM EDT, radar indicated a strong thunderstorm near Kenton.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Kenton, Alger, Mcguffey, Silver Creek, Mentzer, Jumbo, Huntersville,
Walton and State Route 195 at State Route 235.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4071 8388 4074 8381 4074 8367 4069 8358
4057 8356 4053 8363 4054 8377 4057 8386
4061 8388
TIME...MOT...LOC 1933Z 334DEG 4KT 4064 8374
BinauSpecial weather statement, Jul 8, 3:53 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
353 PM EDT Wed Jul 8 2020
OHZ051-052-082015-
Champaign OH-Miami OH-
353 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHAMPAIGN AND
NORTHEASTERN MIAMI COUNTIES UNTIL 415 PM EDT...
At 353 PM EDT, radar indicated a strong thunderstorm near St. Paris.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
St. Paris, Christiansburg and Fletcher.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4016 8412 4018 8408 4018 8402 4016 8399
4010 8397 4006 8400 4006 8409 4011 8414
TIME...MOT...LOC 1953Z 344DEG 1KT 4012 8405
BinauThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:10 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| Jul 8, 3:07 PM EDT | Special Weather Statement | ILN | Montgomery | 38 min |
| Jul 8, 3:19 PM EDT | Areal Flood Advisory | ILN | Montgomery | 82 min |
| Jul 8, 3:29 PM EDT | Heat Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 29 hr |
| Jul 8, 3:33 PM EDT | Special Weather Statement | ILN | Hardin | 42 min |
| Jul 8, 3:53 PM EDT | Special Weather Statement | ILN | Miami | 22 min |
| Jul 8, 4:03 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jul 8, 4:21 PM EDT | Special Weather Statement | ILN | Hardin | 39 min |
| Jul 8, 5:09 PM EDT | Special Weather Statement | ILN | Mercer | 36 min |
| Jul 8, 5:35 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 25 min |
| Jul 8, 6:01 PM EDT | Special Weather Statement | ILN | Mercer | 44 min |
| Jul 8, 6:12 PM EDT | Areal Flood Advisory | ILN | Mercer | 93 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | ILN | Auglaize | 28 min |
| Jul 8, 6:44 PM EDT | Areal Flood Advisory | ILN | Auglaize | 66 min |
| Jul 8, 6:47 PM EDT | Special Weather Statement | ILN | Butler | 28 min |
| Jul 8, 7:30 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| Jul 7, 8:02 PM EDT | Special Weather Statement | ILN | Greenup | 28 min |
| Jul 8, 12:53 PM EDT | Special Weather Statement | ILN | Boone, Kenton | 37 min |
| Jul 8, 1:46 PM EDT | Special Weather Statement | ILN | Kenton | 29 min |
| Jul 8, 4:54 PM EDT | Special Weather Statement | ILN | Ripley | 36 min |
| Jul 8, 5:38 PM EDT | Special Weather Statement | ILN | Switzerland | 37 min |
| Jul 8, 6:37 PM EDT | Special Weather Statement | ILN | Wayne | 38 min |
| Jul 8, 7:46 PM EDT | Special Weather Statement | ILN | Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.